Alert archive / Nebraska / Special Weather Statements in 2015
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 4, 2015, 3:39 AM CDT for 4 counties in Nebraska. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2015, 3:39 AM CDT (08:39 UTC)
- Expired
- Aug 4, 2015, 5:15 AM CDT
- In force
- 96 min
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 178 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2142 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803
WWUS83 KLBF 040839
SPSLBF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 AM CDT TUE AUG 4 2015
NEZ006-007-009-010-027>029-041015-
KEYA PAHA NE-LOUP NE-BOYD NE-HOLT NE-GARFIELD NE-WHEELER NE-ROCK NE-
339 AM CDT TUE AUG 4 2015
...SPECIAL WEATHER STATEMENT...
AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF NAPER...OR 23 MILES NORTHEAST OF BASSETT...MOVING
SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMMET...SCOTTVILLE...ANOKA...MONOWI...EWING...AMELIA...ANNCAR...GOOSE
LAKE STATE WILDLIFE MANAGEMENT AREA...ATKINSON...SPENCER...HULL LAKE
STATE WILDLIFE MANAGEMENT AREA...NAPER...NEWPORT...MARIAVILLE...
MILLS...LYNCH...PAGE...MIDWAY...BUTTE AND O'NEILL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 NEAR MILE MARKER 182...AND BETWEEN MILE MARKERS 221 AND
225.
HIGHWAY 20 BETWEEN MILE MARKERS 259 AND 328.
HIGHWAY 281 BETWEEN MILE MARKERS AND .
LAT...LON 4293 9844 4291 9835 4288 9831 4209 9830
4208 9922 4300 9982 4299 9850
TIME...MOT...LOC 0839Z 309DEG 16KT 4285 9925
$$
POWERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:32 PM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 3, 11:32 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1132 PM CDT MON AUG 3 2015 .SYNOPSIS... ISSUED AT 345 PM CDT MON AUG 3 2015 STALLED SFC BOUNDARY NEAR THE NEB/KS BORDER THEN NW ALONG THE FRONT RANGE HAS STARTED TO LIFT TO THE NORTH AS A WARM FRONT. MEANWHILE UPPER LEVEL RIDGE ACROSS THE WESTERN CONUS. A MID LEVEL TROUGH IS MOVING ACROSS THE CENTRAL ROCKIES PRODUCING NUMEROUS THUNDERSTORMS ACROSS THE ROCKIES. FRONT HAS BEEN SLOW TO MOVE NORTH LEAVING TEMPERATURES SO FAR IN THE 80S ACROSS THE CWA. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 345 PM CDT MON AUG 3 2015 WARM FRONT SHOULD CONTINUE TO SLOWLY LIFT NORTHWARD AS THE MID LEVEL DISTURBANCE RIDES FROM THE CENTRAL ROCKIES ONTO THE HIGH PLAINS...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. SEVERE WEATHER STILL AN UNCERTAINTY. SHEAR IS MARGINAL HOWEVER INSTABILITY /CAPE/ IS GOOD. THE LAST FEW DAYS WITH STORMS A FEW HAVE BECOME STRONG AND EVEN SOME SEVERE STORMS HAVE MATERIALIZED WITH SIMILAR CONDITIONS. THE ONLY MAIN DIFFERENCE TODAY HAS BEEN TEMPS...WHICH ARE COOLER DUE TO THE HIGH CLOUDS. THUS CONFIDENCE IS HIGH FOR STORMS BUT UNSURE ON THE SEVERE POTENTIAL...BUT AGREE WITH THE MARGINAL OUTLOOK FOR SEVERE FOR NOW. CLOUDS/SHOWERS SHOULD KEEP TEMPS FOR MOST AREAS IN THE LOWER 60S. TOMORROW THE FRONT STALLS ACROSS THE AREA AND WILL BE THE FOCUS FOR CONTINUED CHANCES FOR STORMS. CLOUDS AND SHOWERS SHOULD KEEP TEMPS DOWN...IN THE LOWER TO MID 80S...HOWEVER WHEN SHOWERS ARE ONGOING TEMPS MAY FALL INTO THE 70S. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 345 PM CDT MON AUG 3 2015 SCATTERED THUNDERSTORMS WILL MOVE OUT OF CENTRAL NEBRASKA BY 12Z WEDNESDAY...BUT NORTHWEST FLOW ALOFT CONTINUES AS DOES THE QUASI- STATIONARY BOUNDARY. THOUGH WARM AIR CONTINUES OVER NEBRASKA... PERSISTENT CLOUDS SHOULD HOLD THE HIGH TEMPERATURES AROUND 90. WITH THE PERSISTENT NORTHWEST FLOW ALOFT...THE PATTERN WILL REMAIN FAIRLY ACTIVE. SOUTH FLOW ON THE HIGH PLAINS BRINGS A RETURN OF SOME MOISTURE TO WESTERN NEBRASKA. CONVERGENCE IN THE THETA-E GRADIENT IS LIKELY TO INITIATE SOME CONVECTION AGAIN. THE STORMS WILL THEN SPREAD INTO THE WESTERN SANDHILLS AND CONTINUE INTO THURSDAY MORNING. THURSDAY AFTERNOON AND EVENING...THE DRY LINE (INDICATED IN THE THETA-E GRADIENT)SURGES EASTWARD INTO THE SANDHILLS. THE AVAILABLE ENERGY IS EXPECTED TO BE LESS THAN 1000J/KG WITH 35-45KT DEEP SHEAR...SO IT WILL BE DIFFICULT TO SUSTAIN THE UPDRAFTS AND THE RISK OF SEVERE THUNDERSTORMS WILL BE LOW. IT IS NOT UNTIL SATURDAY THAT THE AVAILABLE ENERGY AND THE SHEAR BECOME FAVORABLE FOR SEVERE THUNDERSTORMS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1131 PM CDT MON AUG 3 2015 THE SATELLITE AND THE RAP SUGGEST A DISTURBANCE ACROSS NCNTL COLO COULD BEGIN AFFECTING SWRN NEB TUESDAY MORNING. SCATTERED SHOWERS AND THUNDERSTORMS COULD BE UNDERWAY BY 15Z. THIS ACTIVITY SHOULD SPREAD SLOWLY EAST AND NORTHEAST THROUGHOUT THE AFTN AND EVENING. MEANWHILE...STRATUS IS BEGINNING TO DEVELOP IN CUSTER COUNTY. THE SREF INDICATES MVFR/IFR CIGS SHOULD DEVELOP BY 09Z ACROSS NCNTL NEB AND THE CNTL SANDHILLS...AND BECOME MORE NUMEROUS BY 12Z BEFORE LIFTING TO VFR AROUND 15Z TUESDAY MORNING. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...SPRINGER AVIATION...CDC
Hazardous weather outlook, Aug 3, 3:55 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 355 PM CDT MON AUG 3 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-042100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 355 PM CDT MON AUG 3 2015 /255 PM MDT MON AUG 3 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. TONIGHT...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN AND NORTHERN CENTRAL NEBRASKA. SOME OF THESE STORMS MAY BE STRONG TO SEVERE WITH LARGE HAIL BEING THE MAIN SEVERE THREAT. AT THIS TIME...LOCATIONS ALONG AND NORTH OF INTERSTATE 80 HAVE THE GREATEST THREAT FOR STRONG TO SEVERE STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA ON TUESDAY. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW...HOWEVER...A STRONG STORM IS POSSIBLE. THUNDERSTORMS ARE POSSIBLE EACH DAY WEDNESDAY THROUGH SUNDAY AS AN ACTIVE PATTERN CONTINUES ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME...THE THREAT FOR SEVERE STORMS IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTH PLATTE (ALL LOWERCASE) MASEK
In the hours before
Special weather statement, Aug 3, 11:37 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1137 PM CDT MON AUG 3 2015
NEZ005-006-040515-
KEYA PAHA NE-EASTERN CHERRY NE-
1137 PM CDT MON AUG 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEYA PAHA AND
NORTHEASTERN CHERRY COUNTIES UNTIL 1215 AM CDT...
AT 1136 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LITTLEBURG...OR 13 MILES NORTHEAST OF VALENTINE...MOVING EAST AT
20 MPH.
HALF INCH HAIL...1/2 INCH OF RAINFALL AND WIND GUSTS UP TO 45 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORDEN...SMITH FALLS STATE PARK AND SPARKS.
THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 220 AND 225.
LAT...LON 4299 9975 4276 9979 4290 10044 4300 10043
4300 10003
TIME...MOT...LOC 0436Z 271DEG 16KT 4299 10034
CDCSpecial weather statement, Aug 4, 12:54 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1254 AM CDT TUE AUG 4 2015
NEZ006>010-040700-
KEYA PAHA NE-BROWN NE-BOYD NE-HOLT NE-ROCK NE-
1254 AM CDT TUE AUG 4 2015
...SPECIAL WEATHER STATEMENT...
AT 1254 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF SPRINGVIEW...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DUSTIN...STUART...BOBCAT STATE WILDLIFE MANAGEMENT AREA...NORTH RIVER
TRAIL...MEADVILLE...BURTON...ANTELOPE PEAK...PINE GLEN STATE WILDLIFE
REFUGE...ATKINSON...AINSWORTH...SYBRANT...TWIN LAKES STATE WILDLIFE
MANAGEMENT AREA...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...
BROCKSBURG...NEWPORT...MARIAVILLE...MILLS...NETS PEAK...PONY LAKE AND
NORDEN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 BETWEEN MILE MARKERS 162 AND 224.
HIGHWAY 20 BETWEEN MILE MARKERS 235 AND 298.
HIGHWAY 281 BETWEEN MILE MARKERS AND .
LAT...LON 4298 10019 4299 9927 4265 9862 4211 9924
4265 10017
TIME...MOT...LOC 0554Z 313DEG 25KT 4271 9969
POWERSpecial weather statement, Aug 4, 2:44 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 AM CDT TUE AUG 4 2015
NEZ006-007-009-010-027>029-040830-
KEYA PAHA NE-LOUP NE-BOYD NE-HOLT NE-GARFIELD NE-WHEELER NE-ROCK NE-
244 AM CDT TUE AUG 4 2015
...SPECIAL WEATHER STATEMENT...
AT 244 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF NAPER...OR 22 MILES NORTHEAST OF BASSETT...MOVING
SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMMET...SCOTTVILLE...ANOKA...MONOWI...EWING...AMELIA...ANNCAR...GOOSE
LAKE STATE WILDLIFE MANAGEMENT AREA...ATKINSON...SPENCER...HULL LAKE
STATE WILDLIFE MANAGEMENT AREA...NAPER...NEWPORT...MARIAVILLE...
MILLS...LYNCH...PAGE...MIDWAY...BUTTE AND O'NEILL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 NEAR MILE MARKER 182...AND BETWEEN MILE MARKERS 221 AND
225.
HIGHWAY 20 BETWEEN MILE MARKERS 259 AND 328.
HIGHWAY 281 BETWEEN MILE MARKERS AND .
LAT...LON 4293 9844 4291 9835 4288 9831 4209 9830
4208 9922 4300 9982 4299 9850
TIME...MOT...LOC 0744Z 313DEG 24KT 4282 9924
POWERSpecial weather statement, Aug 4, 3:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
339 AM CDT TUE AUG 4 2015
NEZ006-007-009-010-027>029-041015-
KEYA PAHA NE-LOUP NE-BOYD NE-HOLT NE-GARFIELD NE-WHEELER NE-ROCK NE-
339 AM CDT TUE AUG 4 2015
...SPECIAL WEATHER STATEMENT...
AT 339 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF NAPER...OR 23 MILES NORTHEAST OF BASSETT...MOVING
SOUTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EMMET...SCOTTVILLE...ANOKA...MONOWI...EWING...AMELIA...ANNCAR...GOOSE
LAKE STATE WILDLIFE MANAGEMENT AREA...ATKINSON...SPENCER...HULL LAKE
STATE WILDLIFE MANAGEMENT AREA...NAPER...NEWPORT...MARIAVILLE...
MILLS...LYNCH...PAGE...MIDWAY...BUTTE AND O'NEILL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HIGHWAY 183 NEAR MILE MARKER 182...AND BETWEEN MILE MARKERS 221 AND
225.
HIGHWAY 20 BETWEEN MILE MARKERS 259 AND 328.
HIGHWAY 281 BETWEEN MILE MARKERS AND .
LAT...LON 4293 9844 4291 9835 4288 9831 4209 9830
4208 9922 4300 9982 4299 9850
TIME...MOT...LOC 0839Z 309DEG 16KT 4285 9925
POWERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:37 PM CDT | Special Weather Statement | LBF | Keya Paha | 38 min |
| Aug 4, 12:54 AM CDT | Special Weather Statement | LBF | Keya Paha, Rock | 66 min |
| Aug 4, 2:44 AM CDT | Special Weather Statement | LBF | Boyd, Holt, Keya Paha, Rock | 46 min |
| Aug 4, 10:54 AM CDT | Special Weather Statement | LBF | Keith | 51 min |
| Aug 4, 11:21 AM CDT | Special Weather Statement | LBF | Deuel | 39 min |
| Aug 4, 12:30 PM CDT | Special Weather Statement | LBF | Chase, Perkins | 45 min |
| Aug 4, 12:33 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Aug 4, 12:41 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 34 min |
| Aug 4, 1:01 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 29 min |
| Aug 4, 1:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Aug 4, 2:18 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Aug 4, 2:31 PM CDT | Areal Flood Advisory | LBF | Frontier, Hayes | 3 hr |
| Aug 4, 2:57 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Aug 4, 3:03 PM CDT | Special Weather Statement | LBF | Frontier | 42 min |
Nearby
Special Weather Statements in Nebraska, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.